Psycho-Babble Medication Thread 1106571

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

long term???

Posted by Christ_empowered on October 26, 2019, at 23:25:41

my psych says im on a "safe, clean" combination. ok. im not so sure...

Abilify+Prozac+as needed gabapentin.

The Abilify is currently at 15, which I think actually = 30 w/ the 20/Prozac. gabapentin...low dose, as needed. I don't know what to make of it. Too stoopid-making for AM use, use as a sleeping pill is hit or miss.

does having the prozac on board raise the TD risk? I'm prone to EPS and dysphoria, but I seem to do well with Abilify. I -had- fairly mild stiff gait before DIY Orthomolecular...now, my big problem is that I kinda feel...altered, I guess (?). kind of...tranquilized, but also mildly stimulated...what is reality, anyway? i need abilify I think...

but even though its non-sedating and all, I do think it makes me kinda lazy. i also wonder if perhaps id do better with 10mgs, but psych wrote the Rx and had me out the door (politely).

are there real alternatives to neuroleptics? what kinda scares me about abilify is that i think the adverse effects can sneak up on you...

everything's awesome, then you have TD. haha! gotcha! that kinda thing.

but seriously...and with the Prozac, do you think staying on it will make things worse, long-term?

thanks. :-)

 

Re: long term??? Christ_empowered

Posted by Beckett2 on October 27, 2019, at 11:04:43

In reply to long term???, posted by Christ_empowered on October 26, 2019, at 23:25:41

Idk about the long term effects of abilify. Prozac is helpful for anxiety and rumination. Sounds like a good combination on paper, and youve done well on abilify.

Wait until someone elses input.

Oh, could the laziness be considered apathy? Thats pretty common in MI and other than a little stimulant, I have no idea. Im up against it myself.

 

Re: long term???

Posted by Christ_empowered on October 27, 2019, at 19:45:06

In reply to Re: long term??? Christ_empowered, posted by Beckett2 on October 27, 2019, at 11:04:43

apathy...probably? im not uber-apathetic, but im not 110% alive, awake, alert, enthusiastic, either. blah. :-(

it is what it is, I suppose. I've been on Abilify approximately...forever...I'm thinking 10+ years, now. 0 TD, 0 EPS. I had a mild hand tremor @ 20mgs, when 20mgs/Prozac was added. All the more reason to cut that Abilify dosage down to 15...

and I'm doing well, I think. somewhat curious about Rexulti, but...what's the old saying...'the devil you know is better than the devil you don't," something like that? yeah...

sounds like something dr.phil would say.

thanks for your reply, beckett. :-)

 

Re: long term???

Posted by Lamdage22 on October 28, 2019, at 8:47:34

In reply to Re: long term???, posted by Christ_empowered on October 27, 2019, at 19:45:06

I agree. Things are going wellish for you. Me too, I could try stuff you mentioned, but why bother? It's probably not lighyears better than older drugs of the same or similar class. I like the Dr Phil show. I wonder how I can watch it in Germany. So far I have just been able to watch the youtube clips.

'the devil you know is better than the devil you don't," something like that? yeah...
>
> sounds like something dr.phil would say.

 

Re: long term??? Christ_empowered

Posted by Beckett2 on October 28, 2019, at 11:48:50

In reply to Re: long term???, posted by Christ_empowered on October 27, 2019, at 19:45:06

I had a mild hand tremor @ 20mgs, when 20mgs/Prozac was added. All the more reason to cut that Abilify dosage down to 15...
>
>

Interesting that adding 20 mg of Prozac caused an hand tremor that abated. I dont know what to make but of this tho.

When given lithium, I developed a hand tremor that made writing almost impossible and remains, although diminished, today. I hated lithium.

 

Re: long term???

Posted by Ruuudy on October 28, 2019, at 14:49:23

In reply to Re: long term??? Christ_empowered, posted by Beckett2 on October 28, 2019, at 11:48:50

Well,,, I took Prozac for 29-1/2 years, up until a couple of months ago.
I'm still here and I have all my hands, feet, and toes, so it can't be that dangerous!
I just felt it pooped out.
Tried all kinds of adjuncts - clonazepam, dextroamphetamine, Wellbutrin, every vitamin & supplement under the sun.
Finally just switched over to Pristiq 6 weeks ago.
Still waiting for it to kick in, if it's going to.
My most troubling issue is anhedonia.
I can't tell if it's a withdrawal effect of coming off of Prozac, a side effect of Pristiq, or just a core symptom of my persistent depressive disorder.

Oh, I did 13 treatments of Spravato (esketamine).
IDK,,, I think they're overhyping esketamine.
I would continue to do the treatments, but it was draining my bank account because insurance wasn't covering any of it and the Spravato Savings Card got used up quickly.

Rudy

 

Re: long term??? Christ_empowered

Posted by jay2112 on October 28, 2019, at 17:00:12

In reply to long term???, posted by Christ_empowered on October 26, 2019, at 23:25:41

> my psych says im on a "safe, clean" combination. ok. im not so sure...
>
> Abilify+Prozac+as needed gabapentin.
>
> The Abilify is currently at 15, which I think actually = 30 w/ the 20/Prozac. gabapentin...low dose, as needed. I don't know what to make of it. Too stoopid-making for AM use, use as a sleeping pill is hit or miss.
>
> does having the prozac on board raise the TD risk? I'm prone to EPS and dysphoria, but I seem to do well with Abilify. I -had- fairly mild stiff gait before DIY Orthomolecular...now, my big problem is that I kinda feel...altered, I guess (?). kind of...tranquilized, but also mildly stimulated...what is reality, anyway? i need abilify I think...
>
> but even though its non-sedating and all, I do think it makes me kinda lazy. i also wonder if perhaps id do better with 10mgs, but psych wrote the Rx and had me out the door (politely).
>
> are there real alternatives to neuroleptics? what kinda scares me about abilify is that i think the adverse effects can sneak up on you...
>
> everything's awesome, then you have TD. haha! gotcha! that kinda thing.
>
> but seriously...and with the Prozac, do you think staying on it will make things worse, long-term?
>
> thanks. :-)

Abilify caused MASSIVE akathisia with me. One of my clients at the group home I worked at when I was on it, made me very empathetic when he said being on the stuff felt like his mind was trying to eat him. (In retrospect I chuckle a bit at that...but really, I deeply empathize, and am surprised I made it through and past) Again...YMMV and all that. I'd also try Lyrica over Neurontin...way smoother and way more effective. I have been on Lyrica for about 10 years, with only modest dose increases, and still keeps things just as smooth and spiffy! Also, for myself, anyhow, we pushed my Prozac dose up to 80mg, and eventually barely needed benzos or anything else. Best wishes..

Jay

 

Re: long term??? Ruuudy

Posted by beckett2 on October 29, 2019, at 13:55:41

In reply to Re: long term???, posted by Ruuudy on October 28, 2019, at 14:49:23

> Well,,, I took Prozac for 29-1/2 years, up until a couple of months ago.
> I'm still here and I have all my hands, feet, and toes, so it can't be that dangerous!
> I just felt it pooped out.
> Tried all kinds of adjuncts - clonazepam, dextroamphetamine, Wellbutrin, every vitamin & supplement under the sun.
> Finally just switched over to Pristiq 6 weeks ago.
> Still waiting for it to kick in, if it's going to.
> My most troubling issue is anhedonia.
> I can't tell if it's a withdrawal effect of coming off of Prozac, a side effect of Pristiq, or just a core symptom of my persistent depressive disorder.
>
> Oh, I did 13 treatments of Spravato (esketamine).
> IDK,,, I think they're overhyping esketamine.
> I would continue to do the treatments, but it was draining my bank account because insurance wasn't covering any of it and the Spravato Savings Card got used up quickly.
>
> Rudy

Not on prozac itself, but the adding of prozac to the Abilify that coincided with the presentation. Prozac is a great AD for many. Helps with obsessive thinking and anxiety for instance.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.